MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CONV SHIM SZ7 20MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE CONV SHIM SZ7 20MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500945
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the trials were broken through normal use.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device finds the trial is cracked.The observed cracking is initiating around the metal insert of the trial.A pra (b)(4)(preliminary risk assessment) meeting was held to discuss a product escalation out of australia concerning the attune shims.The team has determined that there is no additional patient risk associated with this issue.Although cracks are occurring, this failure mode does not lead to a patient harm of infection.The rate of infection for attune is within the state rate in the risk management report and is statistically similar to the rate of infection for the total knee class.Although a definitive root cause is not known, a combination user technique, improper technique or misuse, and the use of contraindicated chemicals (non-compliant to cleaning guidelines), may lead to weakening of the material, as seen in the returned device.Based on the performed investigation and pra (b)(4) determination of no additional patient risk, corrective action is not indicated.Continue to monitor via (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATTUNE CONV SHIM SZ7 20MM
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg, ringaskiddy co.
cork
EI 
MDR Report Key8042492
Report Number1818910-2018-74652
Device Sequence Number1499006
Product Code HWT
UDI-Device Identifier10603295135227
UDI-Public10603295135227
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500945
Device Lot NumberBFA0MHE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR